Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 31, 2007, 4:11 PM PDT for Pershing County, Washoe County, Nevada. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2007, 4:11 PM PDT (23:11 UTC)
- Expired
- Aug 31, 2007, 5:15 PM PDT
- In force
- 64 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 110 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KREV 312315
SVRREV
NVC027-031-010015-
/O.NEW.KREV.SV.W.0040.070831T2311Z-070901T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
411 PM PDT FRI AUG 31 2007
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PERSHING COUNTY IN WEST CENTRAL NEVADA...
CENTRAL WASHOE COUNTY IN WESTERN NEVADA...
THIS INCLUDES THE CITY OF GERLACH...
* UNTIL 515 PM PDT
* AT 407 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF THE SMOKE CREEK DESERT.
THIS STORM WAS LOCATED 40 MILES SOUTHWEST OF GERLACH...OR ABOUT 10
MILES NORTHEAST OF HERLONG...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEAR THE SMOKE CREEK DESERT BY 430 PM PDT...
8 MILES SOUTHEAST OF GERLACH BY 510 PM PDT...
TAKE SHELTER FROM THIS STRONG STORM. EXPECT STRONG GUSTY WINDS AND
VISIBILITY REDUCED BELOW A MILE IN HEAVY RAIN.
LAT...LON 4094 11882 4093 11877 4086 11876 4088 11858
4073 11804 4016 11986 4040 12001 4047 12001
TIME...MOT...LOC 2311Z 243DEG 33KT 4028 11996
$$
JAH2 follow-up statements
000
WWUS55 KREV 312342
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
439 PM PDT FRI AUG 31 2007
NVC027-031-010015-
/O.CON.KREV.SV.W.0040.000000T0000Z-070901T0015Z/
PERSHING NV-WASHOE NV-
439 PM PDT FRI AUG 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR CENTRAL WASHOE AND NORTHWESTERN PERSHING COUNTIES...
AT 438 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH.
THIS STORM WAS LOCATED 8 MILES NORTH OF SAND PASS...OR ABOUT 22
MILES NORTH OF PYRAMID LAKE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EMPIRE AND GERLACH BY 510 PM PDT...
WESTERN BLACK ROCK DESERT BY 520 PM...
PREPARE NOW FOR HIGH WINDS...BLOWING DUST REDUCING VISIBILITIES TO
NEAR ZERO AT TIMES...HEAVY RAIN AND DEADLY LIGHTNING. DURING A
SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE. TENTS
AND TEMPORARY STRUCTURES ARE NOT SAFE DURING SEVERE WIND EVENTS.
LAT...LON 4094 11882 4093 11877 4086 11876 4088 11858
4073 11804 4016 11986 4040 12001 4047 12001
TIME...MOT...LOC 2339Z 243DEG 33KT 4037 11964
$$
BRONG000
WWUS55 KREV 010011
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
509 PM PDT FRI AUG 31 2007
NVC027-031-010019-
/O.EXP.KREV.SV.W.0040.000000T0000Z-070901T0015Z/
PERSHING NV-WASHOE NV-
509 PM PDT FRI AUG 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHOE AND
NORTHWESTERN PERSHING COUNTIES EXPIRES AT 515 PM PDT...
THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN NEAR GERLACH AND THE
BLACK ROCK DESERT THROUGH 545 PM. WIND GUSTS TO 45 MPH...BLOWING
DUST...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS ARE POSSIBLE WITH
THE STORMS.
LAT...LON 4094 11882 4093 11877 4086 11876 4088 11858
4073 11804 4016 11986 4040 12001 4047 12001
TIME...MOT...LOC 0009Z 243DEG 33KT 4047 11930
$$
BRONGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:00 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 31, 2:00 PM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT FRI AUG 31 2007 .SHORT TERM... STATIONARY CONVERGENCE ZONE SET UP ACROSS THE SIERRA NEAR TAHOE INTO WESTERN NV THIS MORNING BETWEEN STRONG HIGH PRESSURE ACROSS THE SOUTHWEST AND A SHORTWAVE MOVING INTO PACNW COAST. THIS HAS RESULTED IN AREAS OF STRONG THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 80 WHERE BEST HEATING HAS OCCURRED. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE NORTH OF INTERSTATE 80 THROUGH THIS EVENING WITH ISOLATED STRONG STORMS PRODUCING LOCALLY HEAVY RAIN AND POSSIBLY SOME HAIL. WILL HAVE TO WATCH FOR TRAINING CELLS THAT COULD PRODUCE FLASH FLOOD CONDITIONS IN STEEPER TERRAIN. ELSEWHERE ACROSS NORTHEAST CA AND WESTERN NEVADA ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. 12Z SOUNDING FROM RENO THIS MORNING INDICATED VERY UNSTABLE AND MOIST AIRMASS. UPPER WINDS HAVE INCREASED SO THUNDERSTORM MOVEMENT HAS BEEN FAIRLY UNIFORM AROUND 20KT FROM THE SOUTHWEST. EVEN WITH MODERATE MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING...EXPECT STRONGER STORMS TO PRODUCE LOCALLY BRIEF HEAVY RAIN. WILL CLOSELY MONITOR HAWKINS AND ANGORA FIRE BURN AREAS FOR FLASH FLOODING POTENTIAL WHERE LESS THAN ONE THIRD INCH IN AN HOUR COULD CAUSE PROBLEMS. FOR SATURDAY SOUTHWEST WINDS ALOFT ARE STRONG ENOUGH NORTH OF TAHOE/RENO AND INTERSTATE 80 TO LIMIT CONVECTION TO MAINLY TO THE SOUTH AND EAST OF I-80 AND SOUTH OF TAHOE...WHERE WEAKER WINDS ALOFT WILL COMBINE WITH CONTINUED MODERATE INSTABILITY AND AMPLE MOISTURE FOR AT LEAST ISOLATED CONVECTION. SUNDAY AND MONDAY CONVECTION SHOULD BE LIMITED TO THE MONO-MINERAL CONVERGENCE ZONE AS DRIER SOUTHWEST FLOW ALOFT SPREADS SOUTH ALONG THE SIERRA AND ACROSS MUCH OF WESTERN NV. MONDAY A DEEP TROUGH APPROACHES THE WEST COAST WHICH WILL RESULT IN GUSTY WINDS ALONG NORTH OF INTERSTATE 80 AND MORE STABLE...DRY CONDITIONS IN THAT AREA. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH MONDAY BEFORE COOLING ON TUESDAY. WHILE OVERNIGHT LOWS WILL VARY FROM 5 TO 12 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR...DAYTIME HIGHS WILL REMAIN A GOOD 10 DEGREES ABOVE NORMAL VALUES FOR EARLY SEPTEMBER. JAH .LONG TERM...TUESDAY THROUGH FRIDAY... DRY COLD FRONT PASSAGE STILL ON TRACK FOR TUESDAY ALTHOUGH LATEST MEDIUM RANGE GUIDANCE POINTS TOWARD A MORE MODEST AND SHORT LIVED COOLING AS CENTER OF UPR LOW FILLS AS IT MOVES ACROSS THE NWRN US...WITH RIDGE REBUILDING OFF THE WEST COAST AND SPREADING INTO CA-NV BY LATE NEXT WEEK. NO PRECIP IS EXPECTED DURING THE EXTENDED PERIOD. TEMPS WILL BEGIN TO DECREASE ON TUESDAY AS FRONT APPROACHES AND MOVES THRU THE REGION WITH WIND GUSTS LIKELY REACHING OR EXCEEDING 30 MPH IN MOST AREAS. WEDNESDAY SHOULD BE THE COOLEST DAY NEXT WEEK WITH LIGHT NE-E FLOW KEEPING VALLEY TEMPS IN THE MID-UPR 80S. A GRADUAL WARMING TREND WILL THEN RESUME WITH MAX TEMPS REBOUNDING TO THE LOWER 90S IN THE VALLEYS BY FRIDAY. LIGHT FLOW ALOFT AND DAYTIME HEATING WILL LEAD TO AFTERNOON CU BUILDUPS IN THE MINERAL-MONO CONVERGENCE ZONES BOTH THURS-FRI. INSTBY LOOKS MARGINAL FOR TSTM FORMATION SO THE FORECAST IN THESE AREAS WILL REMAIN DRY FOR NOW. MJD && .AVIATION... SHRA/TSRA WITH OCNL MVFR CIGS/VSBY WILL CONTINUE THRU 03Z WITH BRIEF IFR PSBL IN CORES OF STRONGER CELLS WITH CONVECTIVE OUTFLOW GUSTS TO 35 KT. AFT 03Z...VFR CONDS WITH LIGHT WINDS WILL PREVAIL THRU SAT MORNING. ISOLD SHRA/TSRA AFT 20Z SAT E OF KTVL-KRNO-GERLACH LINE WITH OUTFLOW GUSTS TO 35 KT AND OCNL MVFR CIGS/VSBY. MJD && .FIRE WEATHER... THUNDERSTORMS THROUGH TONIGHT WILL BE WET...HOWEVER STORM MOTION OF 20-25 MPH WILL ALLOW FOR LIGHTNING STRIKES AND POTENTIAL FIRE STARTS AWAY FROM THE CORES OF THE STORMS. THERE HAS BEEN QUITE A BIT OF TRAINING OF STORMS OVER MANY AREAS...SO THE FEELING STILL IS THAT MOST FIRE STARTS WILL RECEIVE RAINFALL AMOUNTS OF .05-.15 INCHES THROUGH TONIGHT. COVERAGE OF TSTMS IS EXPECTED TO REMAIN ISOLATED WHICH WILL LESSEN THE FIRE WEATHER THREAT SOMEWHAT. DRY SOUTHWEST FLOW MOVES ACROSS THE AREA NORTH OF HIGHWAY 50 THIS WEEKEND BRINGING LOWER DAYTIME HUMIDITIES AND FAIR TO POOR HUMIDITY RECOVERIES. GUSTY AFTERNOON BREEZES WILL ALSO DEVELOP...BUT WITH 700 MB FLOW AROUND 20 KTS AND SIMILAR TODAY...FEEL THAT GUSTS WILL GENERALLY BE IN THE 25-30 MPH RANGE WITH ONLY ISOLATED WIND PRONE AREAS COMING CLOSE TO RED FLAG. SUNDAY THE 700 MB FLOW AND SURFACE GRADIENT ACTUALLY RELAXES A LITTLE FOR SLIGHTLY LESS WIND. THE MAIN CONCERN WILL BE MONDAY AND MONDAY NIGHT AS FAR AS WIND AND HUMIDITY. A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE PAC NW COAST ON MONDAY WITH STRENGTHENING SURFACE GRADIENT AND 700 MB WINDS NEAR 30 KTS. STRONG HEATING AND MIXING SHOULD TAKE PLACE WITH WINDS BECOMING STRONG IN THE AFTERNOON. HUMIDITIES SHOULD STILL REMAIN BELOW 15 PERCENT AT LEAST IN THE RENO/CARSON CITY AREAS AND UP INTO NRN WASHOE COUNTY. THE SPEED OF THE TROUGH WILL DETERMINE HOW FAST THE HUMIDITY COMES UP FROM TAHOE INTO LASSEN COUNTY...BUT ALL ZONES NORTH OF HIGHWAY 50 COULD POTENTIALLY SEE RED FLAG CONDITIONS. WATCHES MAY NEED TO BE ISSUED OVER THE WEEKEND. WINDS WILL LIKELY REMAIN GUSTY OVERNIGHT MONDAY AS THE TROUGH MOVES THROUGH. BENINATO && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Aug 31, 12:09 PM PDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1209 PM PDT FRI AUG 31 2007 CAZ072-NVZ002-003-312000- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 1209 PM PDT FRI AUG 31 2007 ...MORE RAIN AND THUNDERSTORMS FOR LAKE TAHOE AND PARTS OF WESTERN NEVADA... AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS ACROSS THE SOUTH AND EAST PORTIONS OF THE LAKE TAHOE BASIN...NORTHERN ALPINE COUNTY...MUCH OF DOUGLAS COUNTY...MOVING NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS BETWEEN ONE TENTH AND ONE QUARTER INCH...AND REDUCED VISIBILITIES TO LESS THAN THREE MILES AT TIMES...ARE EXPECTED WITH THIS AREA OF RAIN AND THUNDERSTORMS. THIS RAIN WILL REACH CARSON CITY...WASHOE VALLEY...AND DAYTON BY 1230 PM PDT. EXPECT WET ROADS AND REDUCED VISIBILITY ALONG HIGHWAY 395 BETWEEN RENO AND TOPAZ LAKE INTO THE EARLY AFTERNOON. LIGHTER RAIN WILL MOVE ALONG INTERSTATE 80 BETWEEN LOCKWOOD AND FERNLEY...AND ACROSS HIGHWAY 447 BETWEEN WADSWORTH AND PYRAMID LAKE THROUGH 1 PM. MJD
Special weather statement, Aug 31, 1:18 PM PDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 118 PM PDT FRI AUG 31 2007 CAZ070-071-NVZ005-312100- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA- 118 PM PDT FRI AUG 31 2007 ...STRONG THUNDERSTORMS ACROSS NORTHERN LASSEN AND MODOC COUNTIES MAY PRODUCE LOCAL FLOODING... AT 114 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM NEAR BIEBER IN LASSEN COUNTY TO THE FORT BIDWELL AND CEDARVILLE AREAS IN MODOC COUNTY. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. EXPECT LOCAL FLOODING OF ROADWAYS AND IN AREAS OF STEEPER TERRAIN. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JAH
Special weather statement, Aug 31, 3:30 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 330 PM PDT FRI AUG 31 2007 CAZ070-071-NVZ005-010000- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA- 330 PM PDT FRI AUG 31 2007 ...STRONG FAST MOVING STORMS WITH GUSTY WINDS AND HEAVY RAIN... AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERAL STRONG THUNDERSTORMS OVER NORTHEAST LASSEN COUNTY AND NORTHERN WASHOE COUNTY. THE STORMS ARE TRACKING NORTHEAST AT 20 TO 30 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS UP TO ONE QUARTER INCH IN LESS THAN 30 MINUTES...AND WIND GUSTS NEAR 55 MPH. BLOWING DUST WILL ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. TWO AUTOMATED WEATHER STATIONS IN NORTHERN WASHOE COUNTY HAVE REPORTED 57 MPH WIND GUSTS WITH THESE STORMS. IF YOU ARE IN NORTHERN WASHOE COUNTY AND NORTHEASTERN LASSEN COUNTY...INCLUDING TRAVELING ALONG HIGHWAYS 447 NORTH OF GERLACH AND AND HIGHWAY 395 NORTH OF RAVENDALE...BE PREPARED FOR THESE STORMS. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR WEATHER.GOV/RENO ON THE INTERNET. BRONG
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:36 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 24 min |
| Aug 31, 2:55 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Pershing, Washoe | 65 min |
| Aug 31, 3:33 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 42 min |
| Aug 31, 3:54 PM PDT | Severe Thunderstorm Warning | REV | Pershing, Washoe | 51 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.